Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Symptoms, diagnosis and treatment of RED SCROTUM SYNDROME.

Resolved Question:

Hi,

I am very concerned about a condition, or several conditions, coming together to cause what appears to be an unusual problem, Red Scrotum Syndrome.

I have a bright red to dark red or purple scrotum. This condition has coincided with acute epididymitis associated with the left testicle and persistent fungal infection of the crotch (jock itch). The scrotum itself is not tender, dry or scaly.

Two weeks ago, I saw my GP and he organised blood tests, midstream urine test, and prescribed fungal treatment. The blood test was a full blood test, returning normal results (no obvious infections as white blood cell counts were normal), the prostate test returned normal results for prostate specific agents and the mid stream urine test contained no pathogens.

I was prescribed antibiotics (Cephalexin 500mg) 20 capsules with 1 repeat at 1 capsule 3 times per day. These were taken at 8 hour intervals in most cases, but no interval was missed. The epididymitis abated very quickly after commencing the antibiotics, but in the last couple of days, after the antibiotics were completed, mild signs of epididymitis have returned. I first noticed very mild signs of epididymitis about 6 years ago, principally in the left testicle, but occasionally in the right one as well. The level of discomfort being about 1 out of 10, with 1 being the least noticeable. Two weeks ago the level would have been about 7 or 8 out of 10.

About a week ago the redness extended to the penis, including the head, but the collar of loose skin has always been red since the scrotum has been, but the intensity has varied in the area.

I did have brief oral sex about 14 months ago, but have been sexually inactive since.

I do have a pituitary disorder (macroprolactinoma treated with cabergoline 500ugm twice weekly) and thyroxine (100mg daily) plus blood pressure medication, duodenal ulcer medication, and cholesterol medication.

The main concerns I have is what could be the cause (and treatment) for this very obvious redness of my scrotum and penis? Is the condition associated with the epididymitis or is it coincidental to it? Could it be a vascular problem like blockage or ruptured blood vessel causing a detour of blood supply? Or could it be a bacterial or viral infection causing the condition? There is no specific discomfort associated with the redness.

I hope you are able to provide some answers or suggest what type of health care professional I should follow this condition up with.

Category: Family Physician-GP

Ask Your Own Question

Category: HIV- AIDS Specialist
 22 Doctors Online

Hello. Thanks for choosing Doctorspring.com
I understand the redness in your scrotum and the penis, is causing you a lot of distress. Before calling it a Red Scrotum Syndrome, i will have to see a picture of what exactly you are trying to portray. So it is better if you can upload a picture of the same. Red scrotum Syndrome, can occur secondary to persistent irritation in the scrotum, can also be secondary to allergic dermatitis in that area, and can occur in people taking corticosteroids regularly. Your epididymitis doesn't seem to have resolved and even that can be leading to a redness around the genital area.I will advise the following things for the next 10 days and you can get back to me if these are helpful :
1) Apply cold water compress to scrotum ( Make sure its cold, but not extremely cold ).
2) Keep the area clean, just use water for cleaning, avoid any soap that you have been using. Do not put any ointment.
3) Take Tab. Doxycyline 100 mg twice daily for the next 10 days ( 20 tablets )
4) Keep the scrotum elevated. Wear a good-fitting underwear, not too tight.
5) If there is a lot of pain, use Tab. Brufen 400 mg ( you can use it twice daily with Tab. Ranitidine 150 mg, both tablets to be taken after food ).
6) Abstain from any sexual activity till the recovery is complete.
I am hopeful these guidelines and Doxycycline is going to help you. If possible upload a picture and i will get a better idea.
Hope this helps,
Regards


Dr. Jaydeep Tripathy
Category: HIV- AIDS Specialist
Experience: 
MBBS from Sri Ramachandra University in December 2011
M.Med (Family Medicine) - TNMGR University, Chennai
MBA-MPH in Public Health in March 2016, SRM University
Finished AFIH in March 2016, SRM University
MRCP ( UK ), Internal Medicine, Royal College of Physicians, June 2016
Fellowship in Diabetology from Martin Luther University in January 2017

Currently Resident Physician, in MD Radiodiagnosis - Kamakshi Memorial Hospital, Chennai
Dr. Jaydeep Tripathy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news